Author Topic: Short term benzo users  (Read 63104 times)

[Buddie]

Re: Short term benzo users
« Reply #20 on: March 23, 2015, 10:41:13 pm »
It seems like any stress on the body can cause a recurrence of w/d symptoms...like the insomnia 😫

I feel like a lot of my symptoms feel like hyperthyroid, fast heartbeat, hair loss, anxiety, insomnia, hair loss.  Pretty awesome stuff. 

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #21 on: March 24, 2015, 01:22:28 am »
I was also a short-term user. Took .5/daily for about a week but had another "episode" and my doc recommended taking it 3x a day "for a few days". I missed that or forgot it or something, and then it was 3 weeks of that and I was a mess. Crying all the time and totally feeling like I wanted more Ativan. That's when I knew it was a problem..I had been researching the whole time I was taking it because I was so apprehensive about it. However, it turned out that my panic-attack-like episodes were actually caused by gluten. It took me a bit to figure that out, but I cut out gluten in November and have not had one of those episodes since!

Since jumping at the end of January, I have mostly just felt "off", with varying degrees of health anxiety. And the past 2 nights I've had racing pulse, which I think is hormonal. I have a hard time attributing anything to withdrawal since I was only on it for such a short time, so I'm trying to be patient and wait for it all to pass.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #22 on: March 24, 2015, 01:31:55 am »
It is so hard to believe that it can get you in just a few weeks. By the time you figure it out it has already affected you.  Wonder why it hits some so fast. I stopped taking after about 4 weeks because I don't need it. After 4 days things got bad [...] considered the Ativan did it. I thought I was taking such a small amount and it had such a short half life it would be out of my system. Exactly. How dumb was I?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #23 on: March 24, 2015, 01:53:01 am »
I was very short term also - nine days. I'm in month 15 now and doing so much better. Not 100% yet but hopeful that I will get there, and hoping everybody on here will get there too.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #24 on: March 24, 2015, 02:07:10 am »
That's the thing- my psychiatrist said it was very safe and I could take it short term as needed w/ no problems.  Absolutely ridiculous.  Even my brother, who's an ER doctor thought all my w/d symptoms were a manifestation of anxiety.  I knew after the first couple weeks something was off but I kept taking it as it would provide momentary relief. 

I truly [...] recovery is quick w/ all of us!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #25 on: March 25, 2015, 01:15:22 pm »
I had a discussion with my doctor today. Yesterday i went in because my heart went really fast (like you said [...] just like hyperthyroid because i had that in the past so i thought i had it again)
He said i couldn't possibly be in withdrawal anymore (after three weeks!!!!) and he thought i'm just panicking, but i'm not afraid right now, it's a real feeling of agitation and heart pain. I feel actually pretty cheerful (had a nice lunch with a friend) in comparison to the last few weeks.
But I told him it was still benzo withdrawal and i'm not taking ativan (he really tried to convince me, but in the end he said it was my decision)
Then i actually wanted to see if there is a benzo specialist in my country , apparently there are none (that i can find) and the doctor still thinks it's a harmless drug!!!!!!!
W T F.
I was half paralysed yesterday, couldn't move my arm. It was so **** up. I felt my heart racing, felt almost manic. I should give up on having a doctor who wants to help me with the wd. But i'm scared i would actually die from my heart pounding so hard.







edit: removed profanity
« Last Edit: March 29, 2015, 05:32:27 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #26 on: March 25, 2015, 01:36:42 pm »
Hi.  My doctor said wd only lasted 10 days and it was not wd.  4 months later I am sure she is wrong    I had my thyroid checked last month when things  got more intense.  It s wd.  A lot like hyperthyroidism  but worse.  I [...] you all get better soon and escape this crap
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #27 on: March 25, 2015, 02:02:05 pm »
I'm also one of the unlucky ones who couldn't handle short-term use of benzos. Tried to C/T after just one month and experienced what I thought were unbearable symptoms. Little did I know how much worse they could get! Ended up reinstating and tapering following the Ashton method (took 4-1/2 mos.), which in hindsight I think was a mistake for me. I suspect I'd be doing much better by now if I'd just stuck with the C/T after such short-term use, but who knows. We can't go back; we must move forward.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #28 on: March 25, 2015, 02:18:51 pm »
Having a bad day. This really sucks.  I am sorry you all have to do this.  I pray for a better day for all of us. Kate
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Short term benzo users
« Reply #29 on: March 25, 2015, 08:19:38 pm »
I was a short term user along with being shoved with ssris... last month started intrusive thoughts and rage if i drink coffee. Im terrified to drink coffee.. i feel like i will lose control. None of this ever before the use of ssris and benzos.. all the doctor says it 8 weeks no use it ahould be out..im crazy too thats what he says.
I think that they should be lab rats and lets see what they think about withdrawl
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.